MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COSMOS; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. MICROPLEX COSMOS; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100626CSSR-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The investigation of the returned coil system found the implant to be separated from the pusher with no signs of activation on the pusher's heater coil.The implant was received stuck inside the returned microcatheter.Investigation on the implant found the proximal end of the implant stretched with the distal ball in spec.Further investigation of the pusher found the monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament, causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that an embolization coil implant detached inside of a microcatheter.The coil implant system was removed in its entirety along with the microcatheter.There was no reported intervention or injury to the patient.

Brand Name
MICROPLEX COSMOS
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11668926
Report Number2032493-2021-00131
Device Sequence Number3050050
Product Code HCG
UDI-Device Identifier00810170013553
UDI-Public(01)00810170013553(11)201020(17)250930(10)2010205RC
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K103758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number100626CSSR-V
Device Catalogue Number100626CSSR-V
Device Lot Number2010205RC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight57